My mother has gotten her period after having menopause for a year. What could that be happening?
My mother has gotten her period after having menopause for a year. After this had happen her health has been depleting and she has been showing flu-like symptoms like vomiting, excessive sleeping, head ache and tiredness. She has told me she had gotten her period a few days ago (around October 14-16 2013) and the flow has been very heavy. It's only been a day and my mother is avoiding to to seek out medical attention. My next option is to look for some answers because I am still to young to consult a doctor (I am 14 and a young female). If you could help me understand what maybe happening it would be much appreciated.
That is an excellent question. Although there is no information regarding your mother's age or related medical conditions, I think that it is concerning that she is having vaginal bleeding after menopause and because this can be related to a serious condition, I recommend that she see her primary care doctor or OB/GYN. One major cause for bleeding after menopause could be related to cancer within her reproductive organs. This is especially concerning because of the associated conditions that you described such as flu like symptoms, sleepiness and tiredness. She should be seen by a medical professional as soon as possible as they can take a full history and perform a physical examination. Based upon what they find, they might want to perform some blood tests or imaging studies to figure out what exactly is the cause of this finding. There are other causes for vaginal bleeding, but the risk of cancer is high and so it is suggested that she be seen in a timely manner. Although your mother may not want to seek out medical attention, it is important that you discuss the potential seriousness of this with her so that she understands the importance of this.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.